Alert archive / West Virginia / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this areal flood advisory at Jun 13, 2021, 5:18 PM EDT for 4 counties in West Virginia. It was in force for 117 min.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 5:18 PM EDT (21:18 UTC)
- Expired
- Jun 13, 2021, 7:15 PM EDT
- In force
- 117 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Marion County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
485
WGUS81 KPBZ 132118
FLSPBZ
Flood Advisory
National Weather Service Pittsburgh PA
518 PM EDT Sun Jun 13 2021
WVC049-061-077-093-132315-
/O.NEW.KPBZ.FA.Y.0021.210613T2118Z-210613T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion WV-Monongalia WV-Preston WV-Tucker WV-
518 PM EDT Sun Jun 13 2021
The National Weather Service in Pittsburgh has issued a
* Small Stream Flood Advisory for...
Preston County in northeastern West Virginia...
North Central Tucker County in northeastern West Virginia...
Eastern Marion County in northern West Virginia...
Eastern Monongalia County in northern West Virginia...
* Until 715 PM EDT.
* At 518 PM EDT, Emergency management and stream gauges indicate
area creeks and roads continue to experience flooding in the
advisory area. However, flood waters are beginning to recede, so
advisory is to highlight these impacts until the situation fully
improves.
* Some locations that will experience flooding include...
Morgantown, Fairmont, Westover, Kingwood, Star City, Rowlesburg,
Pleasant Valley, Winfield, Barrackville, Granville, Newburg,
Brookhaven, Rivesville, Grant Town, Reedsville, Masontown,
Albright, Tunnelton, Hannahsville and Gladesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3955 8020 3969 7997 3957 7962 3922 7949
3920 7959 3928 7986 3929 7987 3930 7990
3944 7989 3945 7994 3940 8002 3939 8008
3941 8011 3939 8020
$$1 follow-up statement
373
WGUS81 KPBZ 132316
FLSPBZ
Flood Advisory
National Weather Service Pittsburgh PA
716 PM EDT Sun Jun 13 2021
WVC049-061-077-093-132326-
/O.EXP.KPBZ.FA.Y.0021.000000T0000Z-210613T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion WV-Monongalia WV-Preston WV-Tucker WV-
716 PM EDT Sun Jun 13 2021
...THE SMALL STREAM FLOOD ADVISORY HAS EXPIRED FOR PRESTON, NORTH
CENTRAL TUCKER, EASTERN MARION AND EASTERN MONONGALIA COUNTIES...
Flood waters are continuing to recede. Small stream flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3955 8020 3969 7997 3957 7962 3922 7949
3920 7959 3928 7986 3929 7987 3930 7990
3944 7989 3945 7994 3940 8002 3939 8008
3941 8011 3939 8020
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this areal flood advisory went out at Jun 13, 4:11 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 13, 4:11 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 411 PM EDT Sun Jun 13 2021 .SYNOPSIS... Shower and thunderstorm chances are expected today with a crossing cold front. Periodic shower and thunderstorm chances should continue Monday and Tuesday before high pressure return dry and cooler weather by mid week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Current conditions across the area feature the cold front located around Ashtabula County OH and stretching southwest to roughly the Cincinnati area. This boundary is slowly pushing southeast with stout convection ahead of it. The Severe Thunderstorm Watch will continue for a few more hour. Plentiful surface based cape around 3000 J/Kg in OH along with the front forcing has kept convection going for quite a awhile. This has been the case into the WV counties as the assistance from the terrain and a remnant boundary from this mornings convection, has kept heavy rainfall into the WV counties and will continue into this evening. The only other concern has been north of I-70 where daytime heating is finally maxing but it having still a tough time with weak midlevel instability. A few storms have developed up north but are struggling due to the weak mid level instability and some weak warming. Any storms that continue to develop will pose a significant wind threat. Timing has the strongest convection waning by 22Z. As the front moves through tonight, winds will decouple a bit quickly, especially to the south so have put a bit of fog into the forecast. Previous Discussion...As evidence by the 12z PIT observation sounding, sufficient shear (near 40kt 0-6km) and instability (2000-2500j/kg fcst surface CAPE) will aid in the development of severe storms coincident with ample sfc convergence via frontogenesis. Considering the hodograph, multi- cellular organized thunderstorms with damaging wind gusts proceeding outflow boundaries look probable. Initially, cells will carry a large hail threat before transitioning to a cold pool dominant complex, capable of 60-70 mph wind gusts. The highest chance of seeing this potential will be this afternoon during peak heating, as the front is expected to be located from NW PA to SE OH. SPC has this area, and points E-SE, in the Slight Risk/scattered coverage area for potential severe thunderstorms. FROPA should occur earlier for the W-NW, where a lesser Marginal/isolated potential for severe storms exists. Locally heavy rain is possible in poorly drained areas, though quick storm movement should be sufficient to preclude a significant flood potential. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... An approaching Great Lakes shortwave trough is expected to approach the region Monday, along with a secondary cold front. Scattered/numerous showers and thunderstorms are again expected to develop with the increasing shortwave support, and jet driven ascent. Strong unidirectional shear and dry mid level air should result in the possibility for severe thunderstorms, though the amount of instability is less notable than Sunday. SPC has most of the forecast area in a Marginal Risk for severe storms on Monday. Another reinforcing trough should maintain scattered showers/storms for Tuesday, though instability and shear levels look to be too low for any organized severe thunderstorm potential. Dry weather should return Tuesday night as sfc high pressure builds upstream of a developing Ern CONUS long wave trough. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Model blends indicate that high pressure should result in dry and cooler than average weather Wed and Thu. Another trough approaching from the Upper Midwest may result in precipitation chance for next weekend. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Showers and thunderstorms are forming up ahead of a cold front, mainly south of Pittsburgh initially. Expect more storms to bloom areawide through the rest of the afternoon. Have included TEMPO groups for when individual terminals have the best chance of seeing convection. Any storm will be capable of strong wind gusts, hail, and IFR visibilities. The showers and thunderstorms should end this evening as the front completes its passage, with VFR returning. Some patchy fog will be possible overnight, especially in areas that receive heavy rainfall. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected by mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 13, 3:29 AM EDT, 13 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 329 AM EDT Sun Jun 13 2021 OHZ039>041-048-049-057-058-068-PAZ007>009-013-140730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Muskingum-Guernsey- Noble-Mercer-Venango-Forest-Lawrence- 329 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania and southwest Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated severe thunderstorms are possible again Monday afternoon and evening, with damaging wind and large hail possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ050-059-069-PAZ014>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-140730- Jefferson OH-Belmont-Monroe-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 329 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible this afternoon and early evening. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated severe thunderstorms are possible Monday afternoon and evening, with damaging wind and large hail possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 13, 4:38 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 2 NNW ALTMAN 41.00N 80.30W
06/13/2021 E1.00 INCH LAWRENCE PA SOCIAL MEDIA
NICKEL TO QUARTER SIZE HAIL. TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER PBZ2101623
JFLocal storm report, Jun 13, 4:45 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HEAVY RAIN FAIRMONT 39.48N 80.15W
06/13/2021 M1.50 INCH MARION WV TRAINED SPOTTER
45 MINUTE RAINFALL.
&&
EVENT NUMBER PBZ2101624
FLHLocal storm report, Jun 13, 4:49 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
449 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FLASH FLOOD PLEASANT VIEW 39.54N 80.12W
06/13/2021 MARION WV DEPT OF HIGHWAYS
REPORT OF HIGH WATER ON US ROUTE 19 AT PLEASANT VIEW.
&&
EVENT NUMBER PBZ2101625
JFLocal storm report, Jun 13, 4:50 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD MILLERSVILLE 39.46N 80.14W
06/13/2021 MARION WV DEPT OF HIGHWAYS
REPORT OF HIGH WATER ON INTERSTATE 79 AT MILE MARKER
135 IN PLEASANT VALLEY.
&&
EVENT NUMBER PBZ2101626
JFLocal storm report, Jun 13, 5:08 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 W PAINTER HILL 41.04N 80.32W
06/13/2021 LAWRENCE PA SOCIAL MEDIA
LARGE TREE SNAPPED IN HALF AND ON ROAD IN NESHANNOCK
TOWNSHIP. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER PBZ2101627
JFLocal storm report, Jun 13, 5:14 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
514 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD MASONTOWN 39.55N 79.80W
06/13/2021 PRESTON WV 911 CALL CENTER
DILLON CREEK IS OUT OF ITS BANKS AND FLOODING 6-10
MOBILE HOMES. WATER IS COVERING VEHICLES. THE FIRE
DEPARTMENT IS DOING WATER RESCUES OF RESIDENTS. ROUTE 7
IS IMPASSIBLE.
&&
CORRECTED REMARKS
EVENT NUMBER PBZ2101618
FLHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:51 AM EDT | Special Weather Statement | PBZ | Preston | 24 min |
| Jun 13, 12:31 PM EDT | Special Weather Statement | PBZ | Ohio | 29 min |
| Jun 13, 12:50 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 25 min |
| Jun 13, 1:06 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 24 min |
| Jun 13, 1:26 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 49 min |
| Jun 13, 1:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 38 min |
| Jun 13, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 20 min |
| Jun 13, 2:08 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 33 min |
| Jun 13, 2:16 PM EDT | Flash Flood Warning | PBZ | Monongalia, Preston | 2 hr |
| Jun 13, 2:32 PM EDT | Areal Flood Advisory | PBZ | Preston, Tucker | 118 min |
| Jun 13, 2:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 35 min |
| Jun 13, 3:11 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 64 min |
| Jun 13, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 47 min |
| Jun 13, 3:38 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 50 min |
| Jun 13, 4:27 PM EDT | Areal Flood Warning | PBZ | Preston | 48 min |
| Jun 13, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 39 min |
Nearby
Areal Flood Advisories in West Virginia, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.